Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 126, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 9, 2017, 7:22 PM CDT for Holt County, Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2017, 7:22 PM CDT (00:22 UTC)
- Expired
- Jul 9, 2017, 8:15 PM CDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
County Holt County, NE
The radar
The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 7:32 PM CDT | TSTM WND GST 60 | Oneill, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 3686 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
777
WUUS53 KLBF 100022
SVRLBF
NEC089-100115-
/O.NEW.KLBF.SV.W.0126.170710T0022Z-170710T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
722 PM CDT SUN JUL 9 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southern Holt County in north central Nebraska...
* Until 815 PM CDT
* At 722 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of O'Neill to 12 miles northwest
of Amelia, moving southeast at 25 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
O'neill, O'Neill, Chambers, Page, Amelia, Inman, Emmet and Sunfish
Lake.
This includes the following highways...
Highway 20 between mile markers 292 and 326.
Highway 281 between mile markers 166 and 196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4235 9831 4208 9891 4209 9906 4237 9924
4265 9867
TIME...MOT...LOC 0022Z 313DEG 22KT 4255 9872 4236 9912
HAIL...0.88IN
WIND...70MPH
$$
CDC2 follow-up statements
144
WWUS53 KLBF 100047
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
747 PM CDT SUN JUL 9 2017
NEC089-100115-
/O.CON.KLBF.SV.W.0126.000000T0000Z-170710T0115Z/
Holt NE-
747 PM CDT SUN JUL 9 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN HOLT COUNTY...
At 747 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Page to near Amelia, moving
southeast at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
O'neill, O'Neill, Chambers, Page, Amelia, Inman and Sunfish Lake.
This includes the following highways...
Highway 20 between mile markers 304 and 326.
Highway 281 between mile markers 166 and 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4235 9831 4208 9891 4209 9906 4225 9915
4255 9855
TIME...MOT...LOC 0047Z 313DEG 19KT 4247 9851 4228 9891
HAIL...0.88IN
WIND...60MPH
$$
CDC157
WWUS53 KLBF 100109
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
809 PM CDT SUN JUL 9 2017
NEC089-100118-
/O.EXP.KLBF.SV.W.0126.000000T0000Z-170710T0115Z/
Holt NE-
809 PM CDT SUN JUL 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOLT COUNTY WILL
EXPIRE AT 815 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with these thunderstorms.
LAT...LON 4235 9831 4208 9891 4209 9906 4225 9915
4255 9855
TIME...MOT...LOC 0108Z 313DEG 22KT 4239 9839 4220 9879
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:44 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 9, 6:44 PM CDT, 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 644 PM CDT Sun Jul 9 2017 .SYNOPSIS... Issued at 309 PM CDT Sun Jul 9 2017 H5 analysis from this morning had a high located over southern Utah with a ridge extending north into the Yukon and north slope of Alaska. A closed low was located off the southern coast of Alaska. East of the ridge, a closed low was located over northern portions of Hudson Bay with a trough extending south into the Mid- Atlantic states and Carolinas. Across the central and southern plains, very weak mid level flow was noted with northerly winds of 10 to 15 KTS extending from Nebraska and eastern Colorado, south to Texas. At the surface, low pressure was located over central North Dakota with a stationary front extending east and west of this feature, while a surface trough extended south into central Nebraska. Across western and north central Nebraska, winds west of the trough took on more of a westerly component, while winds along and east of the trough were nearly calm to light southerly. Under mostly clear skies this afternoon, 3 PM CDT readings ranged from 97 at Broken Bow to 108 at Valentine. && .SHORT TERM...(This evening through Monday) Issued at 309 PM CDT Sun Jul 9 2017 onight through Monday: In the short range, the threat for isolated thunderstorms tonight, followed by highs on Monday are the main forecast challenges. For tonight. Inherited forecast had a mention of isolated thunderstorms in the northern portion of the forecast area this evening. Based on some upstream cu formation in South Dakota and the presence of some meager (1000 J/KG CAPE) across northern Nebraska, couldn't totally rule out an isolated thunderstorm in the north through mid evening. Shear remains very weak into the evening hours, so no severe storms are expected and they are expected to quickly dissipate beyond mid evening. For Monday, the forecast challenge shifts to temperatures and where a frontal boundary decides to stall out tomorrow afternoon. Looking at this mornings runs, the NAM12 is most aggressive with the front pushing it as far south as Imperial Monday afternoon. The GFS is further north, forcing the front to near I80 while the WARW is a compromise. No surprise, the MAV and MET guidance for LBF tomorrow are spread apart 5 degrees with 94 with the MAV and 89 for the MET. Based on the guidance trends, I did go ahead and lower temps slightly from the inherited forecast, however, they were kept in the higher end of guidance, especially in the south where the forecast frontal position is uncertain. .LONG TERM...(Monday night through Sunday) Issued at 309 PM CDT Sun Jul 9 2017 .Mid range (Monday night through Wednesday): On Monday night, a decent shortwave will push east across Wyoming emerging onto the Nebraska Panhandle early Monday evening. The models initiate convection over the western panhandle around 00z Tuesday, lifting it east overnight across central and northern Nebraska. With a frontal boundary expected to be oriented east and west across the forecast area and a nice low level jet, convection should sustain itself overnight as it tracks east. For now, pops in the 30 to 40 percent range will due as scattered coverage is expected. After Monday night, the temperature forecast will be tricky once again for Tuesday into Wednesday. If convection Monday night can force the frontal boundary south into Kansas, the ongoing forecast of mid to upper 90s for Tuesday will need to be modified downward. Looking at the NAM12 and GFS solns, there remains some disagreement as to where the front will be on Tuesday. If the NAM were to verify with the front off to the south, the current forecast of mid to upper 90s will need to be cooled off 5 to 10 degrees. This solution is in stark contrast to the GFS which holds onto another very warm day across the forecast area. Riding across the west will be suppressed further midweek as a more active northern stream sets up. this will lead to cooler readings across the forecast area, albeit, upper 80s and lower 90s are expected which is still slightly above normal. Wednesday night through Sunday: Low pressure will intensify across the Gulf of Alaska late in the week, allowing high pressure to intensify across the western CONUS with a high amplitude ridge developing into next weekend. After highs in the lower 90s Thursday and Friday, readings will climb back into the mid to upper 90s for Saturday and Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 644 PM CDT Sun Jul 9 2017 The supercell severe thunderstorm across Holt county should continue oncourse through that area and exit by 02z. Similarly, the isolated thunderstorms elsewhere are expected to dissipate around 02z, 04z at the latest. These storms are driven by heating which should end with the approach of sunset. A dry forecast is in place through 21z Monday. A new area of thunderstorms may develop across Swrn Neb 21z-00z Monday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...CDC
Hazardous weather outlook, Jul 9, 3:40 PM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 340 PM CDT Sun Jul 9 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-102045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 340 PM CDT Sun Jul 9 2017 /240 PM MDT Sun Jul 9 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible this evening across portions of the area. The main weather hazard will be the potential for a lightning induced grass fire. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A weak cold front will settle south and become nearly stationary along or just south of Interstate 80 Monday afternoon. There is some potential for stronger, organized thunderstorm activity along and north of the front across most of the area Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
In the hours before
Special weather statement, Jul 9, 5:28 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
528 PM CDT SUN JUL 9 2017
NEZ007-092330-
Boyd NE-
528 PM CDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOYD COUNTY UNTIL 630 PM
CDT...
At 527 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Andes to near Burke. Movement was
southeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Naper, Gross and Anoka.
This includes the following highways...
Highway 281 between mile markers 217 and 223.
Highway 12 between mile markers 87 and 99.
LAT...LON 4293 9844 4291 9835 4287 9831 4295 9916
4300 9918 4300 9850
TIME...MOT...LOC 2227Z 316DEG 20KT 4313 9860 4318 9923
CDCLocal storm report, Jul 9, 6:33 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT SUN JUL 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST BUTTE 42.91N 98.85W
07/09/2017 E60.00 MPH BOYD NE TRAINED SPOTTER
&&
BTAYLORLocal storm report, Jul 9, 6:54 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT SUN JUL 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST 3 SW SPENCER 42.84N 98.74W
07/09/2017 E60 MPH BOYD NE PUBLIC
LARGE TREE BRANCH DOWN.
&&
BTAYLORSpecial weather statement, Jul 9, 6:59 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
659 PM CDT SUN JUL 9 2017
NEZ007-010-100045-
Holt NE-Boyd NE-
659 PM CDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOLT AND EASTERN
BOYD COUNTIES UNTIL 745 PM CDT...
At 659 PM CDT, Doppler radar was tracking strong thunderstorms from
near Spencer to 11 miles southwest of Lynch. Movement was southeast
at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Spencer, Lynch, Bristow, Anoka, Monowi, Opportunity, Spencer Dam,
Dorsey, Midway, Scottville, Redbird State Wildlife Management Area
and Anncar.
This includes the following highways...
Highway 281 between mile markers 190 and 219.
Highway 12 between mile markers 112 and 135.
LAT...LON 4256 9873 4298 9884 4286 9831 4278 9830
4246 9831
TIME...MOT...LOC 2359Z 304DEG 18KT 4293 9875 4271 9864
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:02 PM CDT | Special Weather Statement | LBF | Wheeler | 43 min |
| Jul 9, 8:44 PM CDT | Special Weather Statement | LBF | Wheeler | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.